Fatal very late stent thrombosis in a paclitaxel-eluting stent after treatment of gastrointestinal bleeding: a case report

Cardiology; Emergency Medicine; Gastroenterology; Haematology; Histopathology; Pathology
Case Report
10.1102/1470-5206.2011.0012
11
48-52
Fatal very late stent thrombosis in a paclitaxel-eluting stent after treatment of gastrointestinal bleeding: a case report

We describe a case of very late stent thrombosis (ST) in a patient presenting with hematemesis while taking aspirin and oral anticoagulation therapy (OAC). This case shows that the management of patients with an indication for OAC who undergo percutaneous coronary intervention with drug-eluting stent (DES) implantation is challenging because of the need to balance the risk of bleeding against the ongoing risk of ST. The use of DES should be discouraged in those patients because of the available treatment modalities in which major bleeding can occur. Close management between the gastroenterologist and cardiologist is advocated in patients with previous DES implantation and major gastrointestinal bleeding.

application/pdf iconView article
224.04 KB

Editor-in-Chief

Frank Cross
Consultant Vascular and General Surgeon
The London Clinic, UK

Editors

Neil Barnes
Consultant Physician
Barts Health NHS Trust, London, UK
Ali Jawad
Professor of Rheumatology
Barts Health NHS Trust, London, UK

Join our newsletter

* indicates required

view counter
view counter
view counter
view counter
view counter